Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2010, 3:41 PM EDT for Portage County, Summit County, Ohio. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 23, 2010, 4:28 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:43 PM EDT | TSTM WND GST 60 | Stow, OH | 60 MPH ESTIMATED WINDS. |
| Jun 23, 3:45 PM EDT | TSTM WND DMG | Cuyahoga Falls, OH | LARGE BRANCHES DOWN. |
| Jun 23, 3:45 PM EDT | TSTM WND DMG | Streetsboro, OH | UNKNOWN STRUCTURAL DAMAGE BETWEEN 345 AND 400 PM. |
| Jun 23, 3:48 PM EDT | TSTM WND GST 62 | Cuyahoga Falls, OH | SKYWARN SPOTTER MEASURED 60 MPH WINDS SUSTAINED FOR FOUR MINUTES GUSTING TO 62 MPH. |
| Jun 23, 3:55 PM EDT | TSTM WND DMG | Stow, OH | LARGE BRANCHES BROKEN. |
| Jun 23, 3:56 PM EDT | TSTM WND DMG | Streetsboro, OH | TREES DOWN BETWEEN 341 AND 356 PM. |
| Jun 23, 4:30 PM EDT | TSTM WND DMG | Hudson, OH | TREE DOWN ON TRUXELL ROAD OUTSIDE OF HUDSON. ROAD CLOSED FOR A PERIOD OF TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS51 KCLE 231941 SVRCLE OHC133-153-232045- /O.NEW.KCLE.SV.W.0097.100623T1941Z-100623T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EDT WED JUN 23 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN NORTHEAST OHIO CENTRAL SUMMIT COUNTY IN NORTHEAST OHIO * UNTIL 445 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CUYAHOGA FALLS...OR 6 MILES NORTHWEST OF AKRON...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... TALLMADGE... HUDSON... MOGADORE... KENT... STREETSBORO... RAVENNA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4126 8165 4128 8100 4099 8100 4098 8165 TIME...MOT...LOC 1942Z 271DEG 26KT 4112 8157 $$ ADAMS
1 follow-up statement
885 WWUS51 KCLE 232028 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 428 PM EDT WED JUN 23 2010 OHC133-153-232038- /O.CAN.KCLE.SV.W.0097.000000T0000Z-100623T2045Z/ SUMMIT OH-PORTAGE OH- 428 PM EDT WED JUN 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE AND CENTRAL SUMMIT COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. LAT...LON 4126 8165 4128 8100 4099 8100 4098 8165 TIME...MOT...LOC 2028Z 271DEG 26KT 4111 8113 $$ SCHULER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:23 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 23, 3:23 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 323 PM EDT WED JUN 23 2010 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER WISCONSIN WILL PASS TO THE NORTH OF LAKE ERIE TONIGHT. A COLD FRONT TRAILING THE LOW WILL MOVE ACROSS THE LOCAL AREA LATER TONIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AFTERNOON INTO EARLY SATURDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... IT COULD BE A BUSY NIGHT. CONVECTION MOVING ACROSS THE AREA HAS BEEN CAUSING POCKETS OF DAMAGE. WILL KEEP THINGS SIMPLE AND JUST GO WITH CATEGORICAL POPS IN THE NORTH WITH LIKELY IN THE SOUTH. STILL EXPECTING A BREAK IN THE ACTIVITY. THE STUFF CURRENTLY OVER THE AREA SHOULD MOVE OUT OF THE AREA THE NEXT FEW HOURS BUT STILL EXPECT AN ORGANIZED LINE OF STORMS TO MOVE THROUGH LATER TONIGHT. SOME UNCERTAINTY WITH THIS BUT RIGHT NOW IT APPEARS THAT THIS LINE COULD ARRIVE SOMETIME LATE THIS EVENING IN NW OHIO. HAVE USED A BLEND OF GUIDANCE TEMPS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... THE COLD FRONT SHOULD MOVE OFF TO THE EAST THURSDAY MORNING WITH PRECIP QUICKLY ENDING FROM WEST TO EAST. WILL TRY FOR DRY WEATHER ALL AREAS TOMORROW AFTERNOON. THURSDAY NIGHT THROUGH SATURDAY MORNING WILL BE QUIET WITH HIGH PRESSURE PASSING TO THE SOUTH. ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. HAVE STARTED TO BUMP PRECIP CHANCES UP. DIDN'T HAVE A LOT OF TIME TO LOOK AT NEW MODELS SO WILL STICK WITH CHANCE POPS FOR NOW. JUST USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS CONTINUE WITH SCENARIO OF DIGGING UPPER TROUGH INTO EASTERN LAKES MONDAY THEN SHIFTING THE TROUGH SLOWLY EAST TUE THROUGH WED. THE EMF STILL HAS LINGERING MOISTURE FROM THE PASSING LOW ON MONDAY. CONSENSUS IS WITH THE SLOWER SOLUTION. WITH ADDED INSTABILITY FROM THE DIGGING UPPER TROUGH WILL KEEP CHANCE FOR PRECIP ON MONDAY...SLIGHT CHANCE FOR TUE THEN SLIGHT CHANCE FOR THE NE ON WED AS UPPER TROUGH MAY STILL BE CLOSE ENOUGH TO PRODUCE A FEW SHRA THERE. A PERSISTENT NORTHERLY FLOW EXPECTED TO PUSH TEMPS BELOW NORMAL FOR TUE AND WED. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AVIATION ISSUES WILL CENTER AROUND BANDS OF TSRA THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE FIRST BAND IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TOWARD CLE AND MFD BUT NOT TOTALLY DISSIPATE. THE NEXT ROUND WILL DEVELOP TONIGHT OVER THE LAKE MICHIGAN AREA AND MOVE ESE WITH THE COLD FRONT ACROSS OUR TAFS SITES ROUGHLY BETWEEN 03Z AND 12Z. AIRMASS SHOULD STAY FAIRLY MIXED TONIGHT WITH THE FRONTAL PASSAGE SO NOT EXPECTING LOWER CONDITIONS UNTIL SIGNIFICANT RAIN OCCURS. SOME HIGH END MVFR COULD LINGER INTO LATE MORNING IN NE OH AND NW PA. .OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA AND LATE NIGHT FOG/HAZE. && .MARINE... COLD FRONT TO THE WEST WILL CROSS OVER THE LAKE THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE THROUGH TONIGHT. WINDS WILL SHIFT TO THE WEST AND NORTHWEST THURSDAY MORNING AND THEN GRADUALLY DIMINISH INTO THE AFTERNOON. WINDS CONTINUING TO INDICATE LIKELY SMALL CRAFT ADVISORY CONDITIONS FOR A PERIOD OF TIME FROM LATER TONIGHT THROUGH THURSDAY AFTERNOON...BUT WITH SEVERE THUNDERSTORM WATCH IN EFFECT AT THIS TIME WILL UPDATE TO INCLUDE SMALL CRAFT LATER THIS EVENING. HIGH PRESSURE BUILDING INTO TO THE AREA THURSDAY NIGHT WILL ALLOW FOR LIGHTER WINDS AND WAVES FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...ADAMS MARINE...ABE
Hazardous weather outlook, Jun 23, 5:43 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 543 AM EDT WED JUN 23 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 543 AM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER MARGINALLY SEVERE HAIL WILL BE POSSIBLE. A WARM FRONT LIFTING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA MAY GENERATE ENOUGH LIFT TO CAUSE THUNDERSTORMS TO DEVELOP DURING THE EARLY AFTERNOON. IF ANY ISOLATED SUPERCELL THUNDERSTORMS CAN DEVELOP IN THIS AREA THERE IS A SMALL POTENTIAL FOR THE DEVELOPMENT OF A TORNADO. ELSEWHERE ACROSS THE REGION A WARM AND MOIST AIRMASS WILL BE IN PLACE. AS TEMPERATURES APPROACH 90 DEGREES THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE. WHILE WARMER TEMPERATURES ALOFT ARE EXPECTED TO MOVE INTO THE AREA IT MAY NOT BE ENOUGH TO SUPPRESS THUNDERSTORM DEVELOPMENT...ESPECIALLY IF ANY OUTFLOW BOUNDARIES MOVE INTO NORTHWEST OHIO FROM MORNING THUNDERSTORMS OVER MICHIGAN. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE REGION DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:05 PM EDT | Special Marine Warning | CLE | 55 min | |
| Jun 23, 1:26 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 50 min |
| Jun 23, 1:44 PM EDT | Special Marine Warning | CLE | 61 min | |
| Jun 23, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 65 min |
| Jun 23, 2:14 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Huron, Seneca, Wyandot | 52 min |
| Jun 23, 2:30 PM EDT | Tornado Warning | CLE | Ashland, Huron, Richland | 45 min |
| Jun 23, 2:40 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain, Medina | 55 min |
| Jun 23, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 56 min |
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 51 min |
| Jun 23, 3:16 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Hancock, Huron, Lorain, Medina and 4 more | 3 hr |
| Jun 23, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 53 min |
| Jun 23, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 45 min |
| Jun 23, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 66 min |
| Jun 23, 4:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Wayne | 50 min |
| Jun 23, 4:13 PM EDT | Tornado Warning | CLE | Holmes | 32 min |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 55 min |
| Jun 23, 4:32 PM EDT | Tornado Warning | CLE | Holmes | 28 min |
| Jun 23, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.